MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15160-0615-1S
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-500-30 (b)(6); product type: ; implant date ; explant date medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured aneurysm with a max diameter of 6mm and a 5 mm neck diameter.It was noted that the patient's vessel tortuosity was moderate. the dapt (dual antiplatelet treatment) was administered.The landing zone was 4.3mm distally and 4.5mm proximally.   it was reported that when a deployment of the ped pipeline 5.0x30 stent was initiated in the distal segment of the left internal carotid artery.Upon reaching its middle third, a non-expansion point remained.Deployment continued, and tension was released from the system multiple times in an attempt to open the segment, without success.The decision was made to retract the entire system and reposition it to begin a new deployment.It was deployed without complications up to the middle third with adequate stent expansion, but the non-expansion point in the middle third persisted.Tension-release maneuvers were performed again without success.As it was not possible to remove the stent from the inside of the phenom 27 microcatheter, the entire assembly was sent for analysis.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information was received stating that the procedure was completed by switching the system and installing another flow diverter.The causes of the failure to open, resistance during implantation, and resistance during removal were not determined.Resistance was encountered in the middle part of the catheter.A continuous saline flush was administered and maintained as indicated in the instructions for use.After removal, the diverter remained stuck in the microcatheter, but no kinking or damage was observed on the catheter itself.The pipeline was positioned in a curvature of the vessel when it failed to open.No additional steps or devices, beyond tension maneuvers, were attempted to open the pipeline.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; within an opened pipeline flex shield and phenom 27 inner pouches.The pipeline flex shield was returned within the phenom 27 catheter.Damage location details: the pushwire was extending out from catheter hub.In addition, the partial sleeves and tip coil were deployed from catheter distal tip.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.In addition, the middle section was found to be fully opened and no damage.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.Testing/analysis: the pipeline flex shield was pushed out from catheter without any issue.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issue.Conclusion: based on the analysis findings, the pipeline flex shield and phenom 27 catheter were confirmed to have resistance during delivery/retrieval as no defect was found with pushwire and phenom 27 catheter.No resistance was observed during testing.Possible causes include damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.It was noted the patient's vessel tortuosity was moderate and the catheter was flushed continuously with heparanized saline.Which eliminates these factors out as potential causes.Additionally, based on the analysis findings, the pipeline flex could not be confirmed to have failure /incomplete open at middle section as the pipeline flex shield middle section was found to be fully opened and no damage.However, the root cause could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.It was noted the patient's vessel tortuosity was moderate, which eliminates this factor out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24138142
Report Number9617601-2026-00467
Device Sequence Number20198006
Product Code QJP
UDI-Device Identifier00763000399726
UDI-Public(01)00763000399726(17)280708(10)231766823
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K180959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15160-0615-1S
Device Catalogue NumberFG15160-0615-1S
Device Lot Number231766823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer01/22/2026
04/22/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/16/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age64 YR
Patient SexFemale
Patient Weight78 KG